Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 102, NWS Los Angeles, CA

July 31, 2021

NWS Los Angeles, CA issued this small craft advisory at Jul 31, 2021, 2:27 AM PDT. It took effect at Jul 31, 2021, 3:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 31, 2021, 2:27 AM PDT (09:27 UTC)
In effect from
Jul 31, 2021, 3:00 PM PDT
Expired
Aug 1, 2021, 3:00 AM PDT
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

252 
WHUS76 KLOX 310927
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
227 AM PDT Sat Jul 31 2021

PZZ673-676-311730-
/O.CAN.KLOX.SC.Y.0101.000000T0000Z-210731T1000Z/
/O.NEW.KLOX.SC.Y.0102.210731T2200Z-210801T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
227 AM PDT Sat Jul 31 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT SUNDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Outer waters from Santa Cruz Island to San Clemente Island to 
  60 NM offshore including San Nicolas and Santa Barbara Islands.

* WHEN...From 3 PM this afternoon to 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-655-311730-
/O.NEW.KLOX.SC.Y.0102.210731T2200Z-210801T0600Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
227 AM PDT Sat Jul 31 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island and Inner waters from 
  Point Mugu to San Mateo Pt. CA including Santa Catalina and 
  Anacapa Islands.

* WHEN...From 3 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
891 
WHUS76 KLOX 311556
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
856 AM PDT Sat Jul 31 2021

PZZ673-676-010000-
/O.CON.KLOX.SC.Y.0102.210731T2200Z-210801T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
856 AM PDT Sat Jul 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT SUNDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...From 3 PM this afternoon to 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-655-010000-
/O.CON.KLOX.SC.Y.0102.210731T2200Z-210801T0600Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
856 AM PDT Sat Jul 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 11 PM PDT THIS EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Inner waters from Point Mugu to San Mateo Pt. CA 
  including Santa Catalina and Anacapa Islands and East Santa 
  Barbara Channel from Pt. Conception to Pt. Mugu CA including 
  Santa Cruz Island.

* WHEN...From 3 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
476 
WHUS76 KLOX 312107
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
207 PM PDT Sat Jul 31 2021

PZZ673-676-010515-
/O.CON.KLOX.SC.Y.0102.210731T2200Z-210801T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
207 PM PDT Sat Jul 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...Until 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-655-010515-
/O.CON.KLOX.SC.Y.0102.210731T2200Z-210801T0600Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
207 PM PDT Sat Jul 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Inner waters from Point Mugu to San Mateo Pt. CA 
  including Santa Catalina and Anacapa Islands and East Santa 
  Barbara Channel from Pt. Conception to Pt. Mugu CA including 
  Santa Cruz Island.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
381 
WHUS76 KLOX 010412
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
912 PM PDT Sat Jul 31 2021

PZZ673-676-011000-
/O.CON.KLOX.SC.Y.0102.000000T0000Z-210801T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
912 PM PDT Sat Jul 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...Until 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-655-010600-
/O.CON.KLOX.SC.Y.0102.000000T0000Z-210801T0600Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
912 PM PDT Sat Jul 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Inner waters from Point Mugu to San Mateo Pt. CA 
  including Santa Catalina and Anacapa Islands and East Santa 
  Barbara Channel from Pt. Conception to Pt. Mugu CA including 
  Santa Cruz Island.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Phillips
788 
WHUS76 KLOX 011006
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
306 AM PDT Sun Aug 1 2021

PZZ673-676-011815-
/O.EXP.KLOX.SC.Y.0102.000000T0000Z-210801T1000Z/
/O.NEW.KLOX.SC.Y.0103.210801T2200Z-210802T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
306 AM PDT Sun Aug 1 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT MONDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Outer waters from Santa Cruz Island to San Clemente Island to 
  60 NM offshore including San Nicolas and Santa Barbara Islands.

* WHEN...From 3 PM this afternoon to 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 30, 10:11 PM PDT, 4 hours 16 minutes earlier.

Area forecast discussion, Jul 30, 10:11 PM PDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
1011 PM PDT Fri Jul 30 2021

.SYNOPSIS...30/918 PM.

A warmer weather pattern will linger through the weekend as
continues to dominate the weather pattern. Slight cooling will
occur through Sunday as a weak trough approaches the coast, then a
warming will develop early next week, especially for interior
valleys. Coastal areas will see areas of night and morning low
clouds with patchy fog through the period.

&&

.SHORT TERM (FRI-MON)...30/1010 PM.

***UPDATE***

Marine layer clouds with local dense fog have surged onshore
throughout the Central Coast, and will likely remain in place
into Saturday morning. The forecast gets trickier south of Point
Conception, where marine layer clouds are lower (1000 ft) and more
patchy. Low clouds should be similar in coverage to last night,
reaching into most of the coastal zones by the morning hours.
However, remnant high clouds from convection are streaming into
the region from the southeast, which may inhibit low cloud
formation.

Northerly winds are gusty in a few places along the
Santa Barbara south coast, but these are forecast to end
overnight. Saturday appears to have sufficient monsoonal moisture
to support a shower or two over the Antelope Valley before an
upper level trough moves in from the west, drying the airmass and
shutting off easterly flow. An update to the forecast will be
issued shortly with some small adjustments to marine layer clouds.

***From Previous Discussion***

The upcoming weekend is looking fairly uneventful. Weak onshore
pressure gradients will persist as a weak trough west of CA
slides eastward. Heights remain about the same, however, much
drier air moves across the entire state by Sunday afternoon. This
drier southwest flow will cutoff any risk of monsoon moisture for
southwest CA and lower humidities will increase fire weather
concerns for interior sections. Temperatures will remain mild with
minimal daily fluctuations through Sunday. Little change in the
marine layer is expected with night and morning low clouds and/or
fog for coastal areas.

By Monday, dry air will be in place with interior valleys and
mountains seeing single digit minimum humidities along with very
little overnight recoveries. Heights begin to build back across
southern CA (594dm) with more temperatures cresting the century
mark across interior valleys. Dry and warm conditions will bring
elevated to brief critical fire weather to the region.

.LONG TERM (TUE-FRI)...30/110 PM.

A 595dm high pressure center will be over southern NV on Tuesday
then the ridge will slowly sag southward through the end of the
week. Lower heights push into northern CA next week as a low
pressure system approaches the Pacific Northwest by Friday. This
mainly brings an increase in onshore flow with some cooling late
in the week for southwest CA. Ensembles reflect this trend with a
peak in temperatures on Tue-Wed, followed by cooling Thu-Fri. The
main weather concerns during the period will be the heat levels
early in the week along with the combination of dry air and gusty
seabreezes which will heighten fire weather conditions. The
monsoon will not be a factor during the week.

&&

.AVIATION...31/0124Z.

At 2304Z over KLAX, the marine layer was 700 ft deep. The top of
the inversion was 2800 ft and 27 degrees Celsius.

High confidence in desert and valley TAFs. Moderate confidence in
similar conditions for the next 24 hours. There is some
uncertainty in the arrival time/persistence of marine layer clouds
for coastal TAFs in L.A. County early on tonight.

KLAX...Moderate confidence in 00Z TAF but low confidence in cig
arrival times, with a window between 01Z and 06Z. No significant
east winds expected.

KBUR...High confidence in VFR conditions to continue through
Saturday. No wind impacts are expected at this time.

&&

.MARINE...30/921 PM.

High confidence in very short period choppy seas over most of the
coastal waters through at least early next week. A noticeable
long period south swell will mix in starting Sunday. Dense fog
with visibility near or just below 1 mile is likely each morning
off the Central Coast and maybe the Santa Barbara Channel.

High confidence in low-end Small Craft Advisory wind gusts around
25 knots late tonight from Point Conception to San Nicolas
Island, likely bleeding into the western half of the Santa Barbara
Channel. Moderate confidence exists in similar each afternoon and
evening Saturday and Sunday.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PDT Saturday for
      zones 673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (MON-FRI).

No significant hazards expected.

&&

PUBLIC...Phillips/Hall/EB
AVIATION...Phillips/Kittell
MARINE...Hall
SYNOPSIS...Hall

weather.gov/losangeles

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.